Alert archive / North Carolina / Tornado Warnings in 2006
Tornado Warning 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jun 30, 2006, 7:08 PM EDT for Hyde County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 30, 2006, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Hyde County, NC
The radar
The Morehead City radar (KMHX), 101 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KMHX 302308 TORMHX NCC095-302345- /O.NEW.KMHX.TO.W.0016.060630T2308Z-060630T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 708 PM EDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * TORNADO WARNING FOR... HYDE COUNTY IN EASTERN NORTH CAROLINA * UNTIL 745 PM EDT * AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HYDE COUNTY...OR 18 MILES NORTHWEST OF SWANQUARTER...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL HYDE COUNTY AROUND 720 PM EDT... IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3569 7660 3560 7658 3550 7633 3567 7632 $$ 20
1 follow-up statement
000 WWUS52 KMHX 302326 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 726 PM EDT FRI JUN 30 2006 NCC095-302345- /O.CON.KMHX.TO.W.0016.000000T0000Z-060630T2345Z/ HYDE NC- 726 PM EDT FRI JUN 30 2006 ...A TORNADO WARNING CONTINUES UNTIL 745 PM EDT FOR HYDE COUNTY... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HYDE COUNTY...OR 15 MILES NORTHWEST OF SWANQUARTER...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... RURAL HYDE COUNTY AROUND 740 PM EDT... IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3569 7660 3560 7658 3550 7633 3567 7632 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 30, 4:16 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 30, 4:16 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 PM EDT FRI JUN 30 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...WK BNDRY OVR AREA THIS AFTN WL DSSPT DURING THE EVE HRS. HWVR CBRZ HAS ALRDY STRTD TO FRM. ALSO A SML SHWR HAS FRMD ON THE FRNT IN MAINLAND DARE CT. NOT AN AWFUL LOT OF MSTR AVBL BUT STL THINK ACTVTY WL FORM. A WK PIECE OF UPR LVL ENERGY MVG THRU THE FLO AND OVR NC TNGT SHUD KP ACTVTY GOING FOR A FEW HRS AFT SS. THEN SKIES SHUD CLR. WND NOT DECPLG TNGT. HWVR THR SHUD BE ENUF LO LVL MSTR FOR AREAS OF FOG AGAIN SAT AM. WI BERMUDA HI NOSING BACK OVR AREA LTR TNGT OR SAT AM XPCT SUM CBRZ ACTVTY AGAIN SAT AFTN. UPR LVL FLO TO BCM ZNL AND WK LT SAT AND ANY ENERGY IN THE UPR LVLS WL STA N OF CWA. CANT RULE OUT CBRZ ACTVTY SUN AND MON...BUT IF THEY DO FRM THEY WL BE OF GARDEN VARIETY...DISSPTG WI LOSS OF HTG. HI TEMPS WL BE IN THE LWR 90S THRU THE WKEND. && .LONG TERM /MONDAY THROUGH FRIDAY/...BY MON UPR FLO WL STRT TO AMPLIFY AGN. A SFC BNDRY WL FRM OVR NC MON NGT...AND APPRS TO MEANDER ARND THE AREA THRU THE WK. THIS WL GIVE US A CHC OF PCPN THRU THE WHOLE PD. THRFR HV 20 TO 30 POPS INTO NXT WKEND. && .AVIATION...EXPECT VFR CIGS ACROSS RTES INTO THE EVENING WITH AREAS OF 6K FT CIGS AND AN ISOLD TSTM NEAR THE SEABREEZE FRONT. EXPECT CIGS TO DISSIPATE AFTER LOSS OF DIURNAL HEATING THIS EVENING AND AREAS OF FOG TO DEVELOP OVNGT REDUCING VSBYS TO IFR LATE. KOAJ WILL LIKELY SEE EARLY MORNING DENSE FOG WITH 1/2SM OR LESS VSBYS. && .MARINE...WESTERN AXIS OF BERMUDA HIGH WILL BRINGING S-SWLY WINDS ACROSS COASTAL WATERS THROUGH THE PERIOD. A WEAK FRONTAL BOUNDARY WILL APPROACH THE MID ATLANTIC ON SUNDAY AND MONDAY ACTING TO TIGHTEN THE GRADIENTS AND INCREASING WINDS UP TO 20 KT WITH HIGHEST NORTH OF CAPE HATTERAS. ANOTHER FRONT MAY APPROACH THE MID ATLANTIC ON WEDNESDAY MAINTAINING INCREASED PRESSURE GRADIENTS...ESPECIALLY NORTH OF HATTERAS. A 2 TO 3 FT SOUTHEASTERLY SWELL WITH A 9 TO 10 SECOND PERIOD IS EXPECTED TO MOVE INTO THE COASTAL WATERS SUNDAY AND CONTINUE THROUGH THE FORECAST PERIOD. CURRENT THINKING KEEPS BOTH WINDS AND SEAS JUST BELOW SCA CONDITIONS BUT AN EXERCISE CAUTION MAY BE NEEDED SUNDAY...MAINLY NORTH OF CAPE HATTERAS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SHORT TERM...GOODALL LONG TERM...GOODALL AVIATION...KENNEDY MARINE...KENNEDY
Hazardous weather outlook, Jun 30, 4:50 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 450 AM EDT FRI JUN 30 2006 AMZ130-135-NCZ029-044>047-079>081-090>095-098-103-104-010900- ALBEMARLE SOUND-PAMLICO SOUND-MARTIN-PITT-WASHINGTON-TYRRELL- MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 450 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...INITIATED BY THE SEA BREEZE AND A LINGERING FRONT IN THE AREA...WILL POP UP THIS AFTERNOON AND CARRY OVER INTO EARLY THIS EVENING. THEY WILL BE MORE NUMEROUS EAST OF HIGHWAY 17 THAN WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 30, 5:58 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 558 PM EDT FRI JUN 30 2006 NCZ080-090-092>094-098-302300- BEAUFORT-PAMLICO-DUPLIN-JONES-CRAVEN-ONSLOW- 558 PM EDT FRI JUN 30 2006 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...PAMLICO... BEAUFORT...JONES AND DUPLIN COUNTIES UNTIL 700 PM EDT... AT 558 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 9 MILES NORTH OF BAYBORO TO BEULAVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 610 PM EDT...BAYBORO AT 645 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE TRENTON. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
Local storm report, Jun 30, 6:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL KINSTON 35.28N 77.59W
06/30/2006 E0.75 INCH LENOIR NC PUBLIC
&&Local storm report, Jun 30, 6:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL PUNGO 35.64N 76.63W
06/30/2006 E1.75 INCH BEAUFORT NC PUBLIC
BELL RD AT UNION GROVE CHURCH
&&
SKENNEDYThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jun 29, 9:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 29, 9:56 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jun 29, 11:00 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jun 29, 11:37 PM EDT | Special Marine Warning | MHX | 38 min | |
| Jun 30, 12:14 AM EDT | Special Marine Warning | MHX | 61 min | |
| Jun 30, 5:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jun 30, 6:19 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 26 min |
| Jun 30, 6:21 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 24 min |
| Jun 30, 6:28 PM EDT | Severe Thunderstorm Warning | MHX | Hyde, Washington | 47 min |
| Jun 30, 6:37 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Lenoir, Pitt | 38 min |
| Jun 30, 7:16 PM EDT | Severe Thunderstorm Warning | MHX | Lenoir | 29 min |
| Jun 30, 7:17 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 28 min |
| Jun 30, 7:19 PM EDT | Flash Flood Warning | MHX | Lenoir | 116 min |
| Jun 30, 7:21 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 39 min |
| Jun 30, 7:22 PM EDT | Flash Flood Warning | MHX | Craven | 113 min |
| Jun 30, 7:29 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 31 min |
| Jun 30, 7:43 PM EDT | Flash Flood Warning | MHX | Duplin, Jones, Onslow | 2 hr |
| Jun 30, 7:47 PM EDT | Flash Flood Warning | MHX | Beaufort, Hyde | 118 min |
| Jun 30, 7:53 PM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 52 min |
Nearby
Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.